Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 46, NWS Springfield, MO

July 2, 2004Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 2, 2004, 11:12 PM CDT for Lawrence County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2004, 11:12 PM CDT (04:12 UTC)
Expired
Jul 3, 2004, 5:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:00 AM CDTFLASH FLOOD5 Sw Phelps, MOHIGHWAY 97 CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 288 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 030413
FFWSGF
MOC109-145-031000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
  NEWTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 500 AM CDT.

* AT 1100 PM CDT...DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS          
  APPROACHING OR EXCEEDING TWO INCHES OVER THE PAST FEW HOURS        
  ACROSS PARTS OF LAWRENCE AND NEWTON COUNTIES.  ADDITIONAL          
  THUNDERSTORMS MOVING IN FROM THE WEST MAY PRODUCE ANOTHER INCH OR  
  MORE OF RAIN IN LOCALLIZED AREAS OVERNIGHT.  THEREFORE...THE FLASH 
  FLOOD WARNING HAS BEEN EXTENDED UNTIL 5 AM THIS MORNING. 

* SLOW MOVING THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL IN      
  THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE    
  FLASH FLOODING TO OCCUR...ESPECIALLY ACROSS AREA LOW WATER         
  CROSSINGS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3679 9460 3705 9459 3704 9408 3716 9405
      3728 9405 3727 9363 3693 9363 3692 9372
      3694 9408 3677 9409

$$

SAW
2 follow-up statements
000 
WGUS73 KSGF 030723
FFSSGF
MOC097-109-145-031015-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CDT SAT JUL 3 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 5 AM CDT FOR NEWTON AND 
LAWRENCE COUNTIES...AND UNTIL 530 AM CDT FOR JASPER COUNTY...

AT 2 AM...LOCAL LAW ENFORCEMENT IN LAWRENCE COUNTY REPORTED THAT 
COUNTY ROAD 1010 WAS FLOODED...ABOUT THREE MILES NORTH OF INTERSTATE 
44 EXIT NUMBER 33 IN WESTERN LAWRENCE COUNTY. NO OTHER FLOOD REPORTS 
HAVE BEEN RECEIVED AT THIS TIME. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES HAD FALLEN ACROSS 
EASTERN LAWRENCE COUNTY SINCE MIDNIGHT.  THIS WILL LIKELY CAUSE 
FLOODING ALONG HONEY CREEK AND ELM BRANCH BETWEEN MOUNT VERNON AND 
MARIONVILLE. 

ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE HEAVY RAINFALL 
EARLIER TONIGHT WILL CONTINUE.  THIS WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...LOW WATER CROSSINGS...AS WELL 
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

$$

FOSTER
000 
WGUS73 KSGF 031004
FFSSGF
MOC145-031045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SAT JUL 3 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWTON COUNTY HAS
BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:25 PM CDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jul 2, 3:25 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI JUL 2 2004

.DISCUSSION...
BANDS OF THUNDERSTORMS SPIRALING AROUND THE UPPER LOW OVER EASTERN
KS. ONE SUCH BAND IS MOVING NORTHEAST OF THE CWA...WHILE ADDTIONAL
THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE LOW OVER SE KS. COMPLEX OF
STORMS THAT MOVED THROUGH SW MO/NW AR/NE OK HAS HELPED STABILIZE
MUCH OF THE REGION THROUGH MID AFTERNOON...BUT CLEAR SLOT MOVING
INTO THE WESTERN CWA SHOULD DESTABILIZE SE KS WESTERN MO LATE THIS
AFTERNOON. ALTHOUGH THE ACTIVITY WILL LIKELY DIE OFF/DIE DOWN THIS
EVENING...STRENGTHENING LOW LEVEL FLOW AND COOLING MIDLEVELS SHOULD
ALLOW ADDTIONAL STORMS TO REDEVELOP LATE TONIGHT. SKINNY CAPE OF
AROUND 1500 J/KG MAY ALLOW AN ISOLATED SEVERE STORM TO DEVELOP...BUT
GIVEN PRECIPITABLE WATER VALUES OF 1.7-1.8...HEAVY RAIN AND POSSIBLE
FLOODING IS THE MAIN CONCERN. TOYED WITH THE IDEA OF A FLOOD
WATCH...BUT LIKE THE LAST COUPLE OF DAYS...MAY BE HARD TO PLACE
WHERE THE HEAVIEST RAIN WILL DEVELOP. WILL MENTION LOCALLY HEAVY
RAINFALL IN THE ZONE FCST (ALREADY IN THE HWO). WESTERN COUNTIES
HAVE RECEIVED THE HEAVIEST AND MOST RECENT WIDESPREAD RAIN...AND
WILL BRIEF THE EVENING SHIFT ABOUT MONITORING RAINFALL TRENDS.

UPPER LOW WILL CONTINUE TO MOVE EAST ACROSS THE AREA SATURDAY...AND
WOULD EXPECT RAIN THREAT TO GRADUALLY EASE FROM WEST TO EAST DURING
THE DAY. WEAK SHORTWAVE RIDGE WILL BUILD INTO THE AREA SAT NIGHT AND
SUNDAY...BUT ANOTHER IN A SERIES OF SHORTWAVES MAY BEGIN TO AFFECT
THE AREA SUN EVENING/SUN NIGHT. HAVE RAISED RAIN CHANCES A BIT
SUNDAY NIGHT. THE SHORTWAVE CONGA LINE CONTINUES INTO EARLY NEXT
WEEK AND CANT RULE OUT RAIN CHANCES THOROUGH MIDWEEK. ECMWF AND GFS
IN REASONABLE AGREEMENT THROUGH 00Z WED BY MOVING MIDLEVEL CLOSED
UPPER LOW THROUGH THE NORTHERN PLAINS/UPPER MIDWEST WITH SMALLER
SCALE SHORTWAVES MOVING W-E THROUGH THE CENTRAL PLAINS. IN
GENERAL...RAIN CHANCES WILL SHIFT NORTHWARD FOR LATE MON/EARLY TUE
AS WARM FRONT LIFTS NORTH OF THE AREA...BUT AS SFC LOW MOVES THROUGH
THE CORN BELT TUE...FRONT SHOULD MOVES BACK INTO THE AREA.
ALL-IN-ALL...SHOULD SEE RELATIVELY ACTIVE WEATHER PATTERN THROUGH
WED.

&&

.AVIATION...
GENERALLY SEEING VFR AND SCATTERED AREAS OF MVFR CEILINGS OVER THE
AREA THIS AFTERNOON. BANDS OF THUNDERSTORMS SPIRALING AROUND AN
UPPER LOW OVER EASTERN KANSAS WILL CONTINUE TO AFFECT THE AREA
THROUGH MOST OF SATURDAY. BELIEVE WE WILL SEE SOME THUNDERSTORMS
REDEVELOP OVER SOUTHEAST KS AND SOUTHWEST MO AS CONDITIONS
DESTABILIZE LATE THIS AFTERNOON. ANOTHER MORE ORGANIZED AREA OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA LATE
TONIGHT AS LOW LEVEL WINDS STRENGTHEN AHEAD OF A COLD FRONT MOVING
SLOWLY EAST INTO SOUTHERN MO. WOULD EXPECT CEILINGS TO LOWER TO
MVFR/AREAS OF IFR AFTER MIDNIGHT WITH THE MORE ORGANIZED CONVECTION.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE

DSA/WFO SGF
Hazardous weather outlook, Jul 2, 7:50 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT FRI JUL 2 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
750 PM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED SEVERE THUNDERSTORMS. SOME STORMS WILL BE CAPABLE OF
DAMAGING WINDS THIS EVENING. EXCESSIVE RAINFALL AND FLOODING WILL
ALSO BE POSSIBLE WITH SOME STORMS.

  AREAS AFFECTED AND TIMING:

THIS EVENING...SEVERE THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF
SOUTHWEST MISSOURI PRODUCING DAMAGING WINDS AND TORRENTIAL RAINFALL.
THROUGH 9 PM...THE STRONGEST STORMS WILL AFFECT AREAS FROM
SPRINGFIELD SOUTH AND SOUTHWEST TO CASSVILLE..PINEVILLE...AND
BRANSON. ADDITIONAL STRONG STORMS WILL BE POSSIBLE LATE TONIGHT AS
A COLD FRONT MOVES SLOWLY EAST IN TO WESTERN PORTIONS OF THE OUTLOOK
AREA.

  DISCUSSION:

A SLOW MOVING STORM SYSTEM OVER EASTERN KANSAS WILL SLOWLY MOVE INTO
MISSOURI LATE TONIGHT AND SATURDAY. BANDS OF STRONG TO SEVERE
THUNDERSTORMS MOVING AROUND THIS STORM CENTER HAVE PRODUCED STRONG TO
SEVERE THUNDERSTORMS...WITH ONE OF THESE BANDS MOVING THROUGH
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING.
ADDITIONAL STORMS WILL BE POSSIBLE LATE TONIGHT AS LOW LEVEL WINDS
INCREASE AND STORMS REDEVELOP NEAR A COLD FRONT OVER SOUTHEAST KANSAS
AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SLOW MOVING STORM SYSTEM NOW OVER EASTERN KANSAS WILL MOVE WEST
TO EAST THROUGH THE OUTLOOK AREA LATE TONIGHT AND SATURDAY.
ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE
POSSIBLE...MAINLY THROUGH EARLY AFTERNOON.

A SERIES OF WEAK DISTURBANCES WILL PRODUCE PERIODS OF SCATTERED
THUNDERSTORMS FROM LATE SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER PORTIONS OF
SOUTHWEST MISSOURI.

In the hours before

Special weather statement, Jul 2, 7:08 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT FRI JUL 2 2004

MOZ079-080-089-090-093>095-101>104-030500-
BARRY-CHRISTIAN-DADE-DALLAS-GREENE-LAWRENCE-MCDONALD-NEWTON-POLK-
STONE-TANEY-
INCLUDING THE CITIES OF...BOLIVAR...BRANSON...MONETT...
MOUNT VERNON...NEOSHO...OZARK AND SPRINGFIELD.
708 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 537...IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING. THIS
SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:
BARRY...CHRISTIAN...DADE...DALLAS...GREENE...LAWRENCE...MCDONALD...
NEWTON...POLK...STONE AND TANEY.  SOME CITIES IN THIS SEVERE
THUNDERSTORM WATCH INCLUDE BOLIVAR... BRANSON...MONETT...MOUNT
VERNON...NEOSHO...OZARK AND SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVEREWEATHER INFORMATION.

&&

DSA
Local storm report, Jul 2, 7:31 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT FRI JUL 02 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 86 AND BB. REPORTED BY LAW
            ENFORCEMENT.

0715 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            NUMEROUS CITY STREETS ARE FLOODED AND IMPASSABLE.
            REPORTED BY LAW ENFORCEMENT.

0715 PM     HAIL             NEOSHO                  36.87N 94.37W
07/02/2004  0.75 INCH        NEWTON             MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0715 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY CC NEAR HWY B. REPORTED BY LAW
            ENFORCEMENT.

FEH
Local storm report, Jul 2, 7:58 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT FRI JUL 02 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MONETT                  36.92N 93.92W
07/02/2004                   BARRY              MO   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO THE HIGH SCHOOL. REPORTED BY
            EMERGENCY MNGR.

FEH
Local storm report, Jul 2, 8:33 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT FRI JUL 02 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MONETT                  36.92N 93.92W
07/02/2004                   BARRY              MO   EMERGENCY MNGR

            TREES DOWN...DAMAGE TO THE HIGH SCHOOL...SEVERAL OTHER
            BUILDINGS DAMAGED. POWERLINES ARE DOWN IN TOWN.

FEH
Local storm report, Jul 2, 8:53 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT FRI JUL 02 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0744 PM     FLASH FLOOD      CASSVILLE               36.68N 93.87W
07/02/2004                   BARRY              MO   LAW ENFORCEMENT

            NUMEROUS REPORTS IMPASSABLE FLOODING ON STREETS IN TOWN.
            REPORTED BY LAW ENFORCEMENT.

FEH
Local storm report, Jul 2, 10:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT FRI JUL 02 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          2 N JOPLIN              37.11N 94.52W
07/02/2004                   JASPER             MO   LAW ENFORCEMENT

            DEPUTY REPORTED TORNADO ON GROUND AT HWY 43 AND BASELINE
            ROAD

0650 PM     TSTM WND DMG     JOPLIN                  37.08N 94.52W
07/02/2004                   JASPER             MO   EMERGENCY MNGR

            TREES DOWN ON ROADS AND HOMES IN JOPLIN FROM 31ST TO
            INDIANA RD. REPORTED BY EMERGENCY MNGR.

0655 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 86 AND BB. REPORTED BY LAW
            ENFORCEMENT.

0715 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            NUMEROUS CITY STREETS ARE FLOODED AND IMPASSABLE.
            REPORTED BY LAW ENFORCEMENT.

0715 PM     HAIL             NEOSHO                  36.87N 94.37W
07/02/2004  0.75 INCH        NEWTON             MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0715 PM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
07/02/2004                   NEWTON             MO   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY CC NEAR HWY B. REPORTED BY LAW
            ENFORCEMENT.

0720 PM     TSTM WND DMG     MONETT                  36.92N 93.92W
07/02/2004                   BARRY              MO   EMERGENCY MNGR

            TREES DOWN...DAMAGE TO THE HIGH SCHOOL...SEVERAL OTHER
            BUILDINGS DAMAGED. POWERLINES ARE DOWN IN TOWN.

0744 PM     FLASH FLOOD      CASSVILLE               36.68N 93.87W
07/02/2004                   BARRY              MO   LAW ENFORCEMENT

            NUMEROUS REPORTS IMPASSABLE FLOODING ON STREETS IN TOWN.
            REPORTED BY LAW ENFORCEMENT.

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:10 PM CDTFlash Flood WarningSGFLawrence4 hr
Jul 2, 7:13 PM CDTFlash Flood WarningSGFNewton4 hr
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningSGFBarry60 min
Jul 2, 7:33 PM CDTSevere Thunderstorm WarningSGFLawrence42 min
Jul 2, 7:37 PM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Jul 2, 8:05 PM CDTSevere Thunderstorm WarningSGFStone40 min
Jul 2, 8:16 PM CDTSevere Thunderstorm WarningSGFDallas44 min
Jul 2, 8:28 PM CDTSevere Thunderstorm WarningSGFBarry47 min
Jul 2, 8:48 PM CDTSevere Thunderstorm WarningSGFWebster42 min
Jul 2, 11:31 PM CDTFlash Flood WarningSGFJasper6 hr
Jul 3, 1:13 AM CDTFlash Flood WarningSGFChristian6 hr
Jul 3, 1:30 AM CDTFlash Flood WarningSGFMcDonald6 hr
Jul 3, 3:25 AM CDTFlash Flood WarningSGFOregon6 hr

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.